Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stalanev-side effects
Feb 5, 2013

I recently tested positive for HIV and was prescribed STALANEV. I am now in my fifth month on the drug and something funny is coming up. My feet are getting numb and irritating. I am also loosing appetite for food though I am not vommiting. What I want to know is, will this come to pass or I have to change the drug, if so to which one?

Response from Dr. Henry

Stalanev, a generic formulation of stavudine (D4T), lamivudine, and nevirapine, can cause peripheral neuropathy with symptoms beginning in feet/toes. Those symptoms can also be caused by HIV infection and other conditions (such as vitamin deficiencies or diabetes) so a full clinical evaluation is recommended. If the stavudine appears to be a likely factor then discussion of use of an alternative medication is warranted if there are other options availabe where you live (ie abacavir or tenofovir or even zidovudine instead of the stavudine). KH



Previous
Testosterone therapy
Next
Eplivera and Leg pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement